Alert archive / Louisiana / Tornado Warnings in 2018
Tornado Warning 98, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Oct 31, 2018, 11:51 PM CDT for Grant Parish, LaSalle Parish, Louisiana. It was in force for 39 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 31, 2018, 11:51 PM CDT (04:51 UTC)
- Expired
- Nov 1, 2018, 12:30 AM CDT
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.0 in
Counties Grant Parish, LA, LaSalle Parish, LA
The radar
The Ft Polk radar (KPOE), 80 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 31, 11:52 PM CDT | TORNADO | 5 Se Pollock, LA | NUMEROUS TREES DOWNED, SOME OF WHICH LANDED ON VEHICLES AND HOMES ON CLEAR CREEK ROAD, HARD WATER LAKE ROAD, LECKIE ROAD, AND BARNEY DURAND ROAD SOUTHEAST OF POLLOCK. |
| Oct 31, 11:52 PM CDT | TORNADO | 6 Se Pollock, LA | *** 2 INJ *** AN EF-2 TORNADO WITH MAXIMUM ESTIMATED WINDS NEAR 134 MPH AND A PATH WIDTH OF 200 YARDS CONTINUED ON THE GROUND FROM NORTHERN RAPIDES PARISH INTO SOUTHEAST GRANT PARISH, WHERE NUMEROUS TREES WERE SNAPPED OR UPROOTED ALONG CLEAR CREEK ROAD. THE TO |
| Nov 1, 12:03 AM CDT | TORNADO | 7 Ene Pollock, LA | THIS IS A CONTINUATION OF THE GRANT PARISH TORNADO. THIS EF-2 TORNADO, WITH MAXIMUM ESTIMATED WINDS NEAR 134 MPH AND A PATH WIDTH OF 200 YARDS, CONTINUED NORTHEAST ACROSS A HEAVILY WOODED AREA, SNAPPING AND UPROOTING NUMEROUS TREES. A DOUBLE WIDE MOBILE HOME W |
| Nov 1, 12:18 AM CDT | TORNADO | 3 Wsw Midway, LA | NUMEROUS TREES AND POWER LINES DOWN ALONG HIGHWAY 8. THIS DAMAGE EXTENDS NORTH NORTHEAST TO JUST SOUTH OF THE SUMMERVILLE COMMUNITY. |
| Nov 1, 12:19 AM CDT | TORNADO | 2 W Midway, LA | TREES DOWN ON A HOME ON HIGHWAY 772 JUST WEST OF JENA, WITH A RESIDENT TRAPPED IN THE HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 31, 8:14 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 4.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 985 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.5
The text
As transmitted.
234
WFUS54 KSHV 010451
TORSHV
LAC043-059-010530-
/O.NEW.KSHV.TO.W.0098.181101T0451Z-181101T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
1151 PM CDT WED OCT 31 2018
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Southeastern Grant Parish in north central Louisiana...
Central La Salle Parish in north central Louisiana...
* Until 1230 AM CDT.
* At 1151 PM CDT, a tornado producing storm was located just east of
Ball, or 7 miles northeast of Pineville, moving northeast at 35
mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic storm will be near...
Jena and Midway around 1230 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Fishville, Rogers and Pollock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3147 9222 3143 9244 3144 9245 3180 9224
3172 9207
TIME...MOT...LOC 0450Z 207DEG 31KT 3143 9237
TORNADO...OBSERVED
HAIL...0.00IN
$$
151 follow-up statement
100
WWUS54 KSHV 010512
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1212 AM CDT THU NOV 1 2018
LAC043-010521-
/O.CAN.KSHV.TO.W.0098.000000T0000Z-181101T0530Z/
Grant LA-
1212 AM CDT THU NOV 1 2018
...THE TORNADO WARNING FOR SOUTHEASTERN GRANT PARISH IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 AM CDT for north central
Louisiana.
LAT...LON 3153 9223 3159 9230 3161 9233 3180 9224
3172 9207
TIME...MOT...LOC 0511Z 208DEG 38KT 3163 9224
$$
LAC059-010530-
/O.CON.KSHV.TO.W.0098.000000T0000Z-181101T0530Z/
La Salle LA-
1212 AM CDT THU NOV 1 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR CENTRAL
LA SALLE PARISH...
At 1212 AM CDT, a confirmed tornado was located 7 miles southwest of
Midway, or 23 miles northeast of Pineville, moving northeast at 45
mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Jena and Midway around 1220 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3153 9223 3159 9230 3161 9233 3180 9224
3172 9207
TIME...MOT...LOC 0511Z 208DEG 38KT 3163 9224
TORNADO...OBSERVED
HAIL...0.00IN
$$
15What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Oct 31, 10:42 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Oct 31, 10:42 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1042 PM CDT Wed Oct 31 2018 .UPDATE... To expire Tornado watch 416 and wx for Tor 417 til 4 a.m. && .SHORT TERM... Squall line is working to regroup from Toledo Bend dam to Monroe and up into S AR moving E around 30 mph. It will be a few hours before clearing our LA parishes and the line is already halfway across Union County. We will no doubt have another update or two into the night. /24/ && .PREV DISCUSSION... /issued 858 PM CDT Wed Oct 31 2018/ UPDATE... To clear some TX counties from the old TOR watch 416 SHORT TERM... Strong squall line with some 40KT gusts noted at several sites with Downtown SHV the most recent. This line stretches from Deep E TX into NW LA and SW AR moving E at 30 mph. Another couple updates yet to come with the new Tornado watch 417 for our remaining parishes until 4 a.m. Chilly 50s are pushing across I-30 now and will soon drop across I-20 in NE TX and NW LA. Heads up from Toledo Bend to Natchitoches Ruston and El Dorado for now. /24/ PREV DISCUSSION... /issued 730 PM CDT Wed Oct 31 2018/ AVIATION... For the ArkLaTex cold front lies across the cwa from KTXK to KGGG to KJSO line with NW winds 10-20KT and higher gust with PK of 38KT at KGGG. Squall line proceeds the front and will soon affect KSHV/KLFK and KELD tempoed 00-04Z and KMLU around midnight. IFR cigs and vsby behind the front will linger all night and lift back to VFR at TX terminals by 21Z. S/SE winds 10-20KT with shift to NW same and higher gusts all evening until fropa is well E. NW flow will deepen from SFC all the way up during this TAF cycle. /24/ PREV DISCUSSION... /issued 656 PM CDT Wed Oct 31 2018/ UPDATE... Zone update just sent to cancel TOR Watch #416 for SE OK/portions of SW AR/NE TX as the cold front has shifted to near a TXK, to just W of GGG, to just E of JSO as of 2345Z. Low level shear has begun to increase across Lower E TX early this evening, which has enhanced convergence in a still unstable air mass where a bow echo has developed along the leading edge of the storms. Convergence and instability are a bit weaker farther N across SW AR, and should remain so through the evening hours with the svr focus over much of N LA/adjacent sections of extreme Ern TX this evening. With the increasing low level shear, still can't rule out an isolated tornado, mainly over the Srn half of the area, but damaging winds and heavy rainfall will be possible with the line this evening, and through a portions of the overnight hours across the Ern sections of Ncntrl LA. Have not made any adjustments to pops or temps this evening, but did temper mention of severe wording from W to E as the squall line begins to quickly advance E across the region. Zone update already out...grids will be available shortly. 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 58 61 45 66 / 100 20 10 0 MLU 63 67 47 65 / 100 40 10 0 DEQ 53 56 39 64 / 100 40 0 10 TXK 55 58 42 64 / 100 40 10 10 ELD 58 61 43 64 / 100 40 10 10 TYR 52 58 44 68 / 100 10 0 0 GGG 54 58 43 67 / 100 10 0 0 LFK 57 62 45 69 / 100 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 24/15
Hazardous weather outlook, Oct 31, 1:10 PM CDT, 10 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 110 PM CDT Wed Oct 31 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011815- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 110 PM CDT Wed Oct 31 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Strong to severe thunderstorms will spread southeastward across the area today and tonight, and damaging winds, large hail, and isolated tornadoes will be possible with any of the storms, especially for areas along and south of I 20. The severe weather threat should gradually diminish from west to east late tonight. In addition to the severe threat, locally heavy rainfall of one to three inches with isolated higher amounts will be possible. This may lead to isolated flash flooding of low lying and poor drainage areas, and will act to exacerbate ongoing high water on area rivers and lakes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Isolated thunderstorms will be possible Sunday, as another cold front moves across the region. Yet another storm system will bring thunderstorms Monday night into Tuesday. However, no organized hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed this afternoon and tonight. 20
In the hours before
Local storm report, Oct 31, 9:27 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
927 PM CDT WED OCT 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 3 N CUSHING 31.85N 94.84W
10/31/2018 RUSK TX BROADCAST MEDIA
KTRE VIEWER REPORTS LARGE SWATH OF DOWNED
TREES ALONG COUNTY ROAD 4261 IN SOUTHERN
RUSK COUNTY.
&&
20Special weather statement, Oct 31, 9:30 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Shreveport LA
930 PM CDT WED OCT 31 2018
LAZ003>005-011>013-018-019-010330-
Winn LA-Bienville LA-Lincoln LA-Natchitoches LA-Red River LA-
Claiborne LA-Jackson LA-Webster LA-
930 PM CDT WED OCT 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WEBSTER...WESTERN
JACKSON...EASTERN RED RIVER...NORTHWESTERN NATCHITOCHES...SOUTH
CENTRAL CLAIBORNE...BIENVILLE...SOUTHWESTERN LINCOLN AND NORTHWESTERN
WINN PARISHES UNTIL 1030 PM CDT...
At 930 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ringgold to 19 miles north of Campti to 10
miles south of Coushatta. Movement was northeast at 30 mph.
Strong winds of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Grambling, Jonesboro, Arcadia, Ringgold, Campti, Gibsland, Heflin,
Allen, Simsboro, Martin, Hodge, Goldonna, North Hodge, East Hodge,
Saline, Lucky, Ashland, Castor, Bienville and Quitman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1000 PM CDT for northwestern
Louisiana. A Tornado Watch also remains in effect until 400 AM CDT
for north central and northwestern Louisiana.
LAT...LON 3196 9287 3177 9344 3179 9344 3193 9337
3193 9335 3194 9336 3214 9326 3239 9337
3270 9280 3236 9263
TIME...MOT...LOC 0230Z 244DEG 26KT 3236 9326 3218 9313 3187 9334
15Local storm report, Oct 31, 9:33 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
933 PM CDT WED OCT 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG DE QUEEN 34.04N 94.34W
10/31/2018 SEVIER AR LAW ENFORCEMENT
REPORTS OF A LARGE TREE TAKING OUT A POWER
LINE, AND KNOCKING OUT POWER TO SOME HOUSES
WITHIN THE DE QUEEN CITY LIMITS.
&&
ABDLocal storm report, Oct 31, 9:54 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
954 PM CDT WED OCT 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 5 SE OMAHA 33.12N 94.69W
10/31/2018 MORRIS TX PUBLIC
SEVERAL TREES DOWN ON COUNTY ROAD 4201 IN
THE ROCKY BRANCH COMMUNITY.
&&
20Local storm report, Oct 31, 10:46 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1046 PM CDT WED OCT 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 9 NE HENDERSON 32.24N 94.67W
10/31/2018 RUSK TX LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES AND POWER LINES
DOWN ACROSS RUSK COUNTY.
&&
ABDLocal storm report, Oct 31, 10:50 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1050 PM CDT WED OCT 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG 2 E EDGEFIELD 32.05N 93.30W
10/31/2018 RED RIVER LA LAW ENFORCEMENT
REPORTS OF A TREE FALLING ONTO HIGHWAY 155,
BLOCKING THE WESTBOUND LANE.
&&
ABDThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 7:43 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 62 min |
| Oct 31, 7:56 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 64 min |
| Oct 31, 8:36 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Red River and 2 more | 54 min |
| Oct 31, 9:02 PM CDT | Special Weather Statement | SHV | Webster | 43 min |
| Oct 31, 9:30 PM CDT | Special Weather Statement | SHV | Bienville | 60 min |
| Nov 1, 12:21 AM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 54 min |
| Nov 1, 12:25 AM CDT | Tornado Warning | SHV | Caldwell, LaSalle | 41 min |
Nearby
Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.